CDC Issues Warning Against All Vaping

According to Popular Science, E- Cigarettes have become the new alternative to smoking.  They have quickly become the “most commonly-used tobacco product among U.S. teens.”  Most of the teen users, never smoked actual cigarettes to begin with.  Vaping has become extremely dangerous considering no one truly knows their health effects.  It has become so dangerous, in fact, that there is now a mysterious lung disease that suddenly hitting teens, that has been connected to vaping.  There have been three deaths and approximately 450 probable cases linked to vaping.  With this being said, the Centers for Disease Control and Prevention sent out a public service announcement recommending that everyone stop vaping entirely until the source of the disease is confirmed.

Health Officials in New York state, who have been actively working on 34 cases reported by doctors in that area, may have a lead on the cause.  The cases have been involving individuals who use vaping products that contain cannabis.  The products also contain high amounts of Vitamin E.  This vitamin is used in beauty care products, and although it is safe for external use, there is little evidence to say that it is safe to inhale.

Several cases of pulmonary illnesses are on the rise across the country, and they are all linked to vaping.  Just this past week, Oregon health officials reported their first death (second in the country) from severe respiratory distress caused by vaping.  Following Oregon, Indiana confirmed a third death on Thursday.  There are currently 450 possible cases in 33 states now under investigation in ties with vaping.

Doctors and health officials have yet to figure out what exactly is causing the mysterious lung disease that is rapidly affecting teens.  There have been questions about if there could possibly be numerous additives causing an inflammatory response in the lungs.  Currently, The Food and Drug Administration is testing more than 100 samples for a very broad range of chemicals.

Vitamin E may has been proven to be a very dangerous additive, but doctors and health officials have yet to gather enough evidence that prove unregulated products are the only chemicals behind this outbreak.  Depending on the products used, it is very possible that there are some legal products that are putting users of vapes and E-Cigarettes in extreme danger.

Anyone who vapes and starts to experience symptoms, which include shortness of breath, severe coughing, chest pain and even fever, nausea, or vomiting, should seek immediate medical care—especially if they’ve experienced chest pain while vaping in recent weeks.  And as far as the CDC is concerned, no vaping is worth the risk until we know more.

-Dana Meaney, Delman of the CDC

Be the first to comment

Leave a Reply

Your email address will not be published.


*